# SDR CA020627009

- Difficulty date: June 22, 2002
- Submitted: July 8, 2002
- Operation: Air carrier
- Make and model: Gruman FIRECAT
- Aircraft time: 6,286 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Pump
- Part number: 1E777BL1
- Condition: Failed
- Location: Feathering
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER ENGINE OIL TEMP ROSE & OIL PRESSURE FELL, PILOT SHUTDOWN ENGINE & ATTEPTED TO FEATHER PROP. TRIED SEVERAL TIMES WITH NO SUCCESS. A/C RETURNED.  ENGINE & PUMP WERE RETURNED.  FEATHERING PUMP & MOTOR WERE DISASSEMBLED & MOTOR SHOWED SIGNS OF EXCESSIVE HEAT. WIRES TO BRUSHES WERE MELTED OFF & ARMATURE SHOWED SIGNS OF EXCESSIVE HEAT CAUSING FAILURE OF PUMP. BECAUSE OF HIGH OIL TEMP IT IS BELIEVED TO HAVE CAUSED FAILURE OF PROP TO FEATHER. WE ARE CURRENTLY INVESTIGATING SEVERAL AVES WHICH MAY HAVE ATTRIBUTED TO FAILURE OF PUMP. ONCE INVEST. IS COMPLETE WE WILL FWD DETAILS OF OUR FINDINGS TO TC.
